Hail, Nance
- When
- October 4, 3:28 PM CST
- Where
- Nance County, 1 mi S of Genoa
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.433, -97.733
2 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Oct 4, 1:35 PM CST, 1 hour 53 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 235 PM CDT TUE OCT 4 2005 .SHORT TERM...LATEST SURFACE ANALYSIS SHOWS A NEARLY STATIONARY FRONT SITTING FROM NORTHEAST NEBRASKA INTO EAST CENTRAL COLORADO. DEEP BOUNDARY LAYER MOISTURE IS BANKING UP AGAINST THIS FRONT WITH CAPE VALUES ALREADY IN THE 1000 J/KG RANGE...ALTHOUGH THIS SURFACE BASED INSTABILITY REMAINS CAPPED. HOWEVER...WATER VAPOR IMAGERY REVEALS A DECENT PLUME OF TROPICAL MOISTURE STREAMING INTO THE PLAINS AHEAD OF A LARGE UPPER TROUGH OVER THE INTERMOUNTAIN WEST REGION. MID LEVEL CONVECTION HAS FIRED WITHIN THIS PLUME OF MOISTURE ALTHOUGH THE CONVECTION ITSELF REMAINS WEAK AT BEST. ACTIVE WEATHER NIGHT SHAPING UP FOR THE REGION AS THE UPPER TROUGH LIFTS NORTHEAST OUT OF THE INTERMOUNTAIN WEST AND INTO THE PLAINS. THIS WILL PUSH THE COLD FRONT STALLED OVER THE REGION THIS AFTERNOON...QUICKLY SOUTH THROUGH THE PLAINS MAINLY AFTER SUNSET TONIGHT. APPEARS AS THOUGH STRONG HEIGHT FALLS IN COMBINATION WITH FORCING ALONG THE FRONT WILL BE ENOUGH TO SPAWN SOME SURFACE BASED CONVECTION DURING THE EVENING ALONG THE FRONT. MODERATE DEEP LAYER SHEAR IN THE 35 TO 40 KT RANGE IMMEDIATELY ALONG THE FRONT SHOULD ALLOW FOR SOME SEVERE THREAT WITH ANY SURFACE BASED CONVECTION THAT DOES FIRE. HOWEVER...AS THE FRONT BEGINS SURGING SOUTH TONIGHT ANTICIPATE ELEVATED CONVECTION BEHIND THE FRONT TO DOMINATE ACROSS THE AREA. LOOKS AS THOUGH PRECIP CHANCES WILL BE DECENT OVER THE ENTIRE AREA. THE FRONT CONTINUES PUSHING RAPIDLY SOUTH ON WEDNESDAY WITH STRONG AND DEEP COLD AIR ADVECTION SHUTTING DOWN ANY PRECIP CHANCE BY EARLY MORNING. HOWEVER...LOW LEVEL CAA WILL KEEP A STRATUS DECK OVER THE FORECAST AREA THROUGH THE EARLY AFTERNOON HOURS WITH TEMPERATURES CLIMBING LITTLE FROM WHERE THEY STARTED AT SUNRISE. BEST GUESS IS FOR HIGHS IN THE UPPER 40S TO MID 50S. PRESSURE GRADIENT BEHIND THE BOUNDARY WILL BE STRONG...BUT DO NOT ANTICIPATE MIXING TO BE GOOD ENOUGH FOR ADVISORY LEVEL WIND SPEEDS. SUBSIDENCE IS EXPECTED TO CONTINUE OVER THE FORECAST AREA WEDNESDAY NIGHT INTO THURSDAY AS THE UPPER TROUGH AXIS PUSHES EAST INTO THE MS RIVER VALLEY. ALTHOUGH WIND SPEEDS ARE NOT EXPECTED TO DROP OFF COMPLETELY...850MB TEMPERATURES ARE ANTICIPATED TO DROP BELOW 0 C BY EARLY WED EVENING. THIS ALONG WITH A VERY DRY AIRMASS IN COMBINATION WITH A CLEAR SKY SHOULD ALLOW TEMPERATURES TO DROP TO AROUND THE FREEZING MARK BY THURSDAY MORNING. ANTICIPATE TEMPERATURES TO REBOUND SLIGHTLY ON THURSDAY BUT HIGH TEMPERATURES ONLY IN THE 50S LOOKS TO PREVAIL. .LONG TERM...00Z FRIDAY THROUGH TUESDAY...INITIALLY COLD WEATHER WILL BE THE FOCUS OF THIS PERIOD. HIGH PRESSURE NOW LOOKS LIKE IT WILL SLOW AND REALLY SLIDE ACROSS THE CWFA. CLEAR SKIES AND LIGHT WINDS SHOULD BE FAVORABLE FOR FROSTY CONDITIONS AND PROBABLY FREEZING TEMPERATURES FOR MUCH OF THE CWFA. REBOUND IN TEMPERATURES WILL BE SLOW FRIDAY ALTHOUGH LESS WIND WILL MAKE THINGS FEEL PRETTY GOOD. LITTLE WARMER SATURDAY...AND MAYBE STILL A BIT WARMER SUNDAY ALTHOUGH INCREASING HIGH CLOUDS COME INTO THE PICTURE. MAIN ISSUE IS HANDLING OF THE MAJOR TROUGH DIGGING INTO THE SOUTHWEST STATES. POTENTIALLY LARGE IMPACT ON THE CENTRAL PLAINS BUT ALSO SYSTEM COULD DIG FURTHER SOUTH. HAVE HELD OFF ON THE ONSET OF PRECIPITATION IN THE EAST A BIT SUNDAY...BUT GENERALLY SPREAD A CHANCE ACROSS THE CWFA MONDAY AND TUESDAY. SYSTEM DOES NOT LOOK AS COLD AS CURRENT WEATHER MAKING AS PHASING IS LOST AND COLD AIR HELD FURTHER NORTH. TEMPERATURES WILL BE COOLING NEST WEEK AS THE LOW MOVES ONTO THE PLAINS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 04/MORITZ
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 1141 AM CDT TUE OCT 4 2005 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 051200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 1141 AM CDT TUE OCT 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST AFTER 2 PM THIS AFTERNOON AND LASTING INTO THE EVENING HOURS OVER MOST OF SOUTH CENTRAL NEBRASKA AS WELL AS NORTH CENTRAL KANSAS. THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY ALONG A COLD FRONT BETWEEN 2 TO 6 PM TODAY OVER SOUTH CENTRAL NEBRASKA BUT WILL THEN SPREAD SOUTH INTO FAR NORTH CENTRAL KANSAS DURING THE EVENING HOURS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING WINDS UP TO 60 MPH POSSIBLE. A SECOND ROUND OF THUNDERSTORMS IS EXPECTED TO PUSH THROUGH THE AREA DURING THE OVERNIGHT HOURS...BUT THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD AND DRY AIRMASS WILL INVADE THE OUTLOOK AREA FOR THE REMAINDER OF THE WORK WEEK WITH THE POTENTIAL FOR A HARD FREEZE WEDNESDAY NIGHT AND AGAIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM THIS AFTERNOON...ESPECIALLY OVER SOUTH CENTRAL NEBRASKA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) 04
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 405 PM CDT TUE OCT 4 2005 NEZ039>041-046>049-060>064-072>077-082>087-050400- ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-FILLMORE NE- FRANKLIN NE-FURNAS NE-GOSPER NE-GREELEY NE-HALL NE- HAMILTON NE-HARLAN NE-HOWARD NE-KEARNEY NE-MERRICK NE- NANCE NE-NUCKOLLS NE-PHELPS NE-POLK NE-SHERMAN NE- THAYER NE-VALLEY NE-WEBSTER NE-YORK NE- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 830 IN EFFECT UNTIL 11 PM CDT THIS EVENING FOR THE FOLLOWING AREAS IN NEBRASKA THIS WATCH INCLUDES 24 COUNTIES IN CENTRAL NEBRASKA GREELEY HOWARD MERRICK NANCE SHERMAN VALLEY IN EAST CENTRAL NEBRASKA POLK YORK IN SOUTH CENTRAL NEBRASKA ADAMS BUFFALO CLAY DAWSON FILLMORE FRANKLIN FURNAS GOSPER HALL HAMILTON HARLAN KEARNEY NUCKOLLS PHELPS THAYER WEBSTER THIS INCLUDES THE CITIES OF...ALMA...ARAPAHOE...AURORA... BEAVER CITY...BLADEN...BLUE HILL...CAMBRIDGE...CAMPBELL... CENTRAL CITY...CLAY CENTER...COZAD...DESHLER...EDGAR...ELWOOD... EXETER...FAIRFIELD...FAIRMONT...FRANKLIN...FULLERTON...GENEVA... GENOA...GOTHENBURG...GRAND ISLAND...HARVARD...HASTINGS...HEBRON... HILDRETH...HOLDREGE...KEARNEY...LEXINGTON...LITCHFIELD... LOUP CITY...MINDEN...NELSON...ORD...ORLEANS...OSCEOLA...OXFORD... POLK...RED CLOUD...SCOTIA...SHELBY...SPALDING...ST. PAUL... STROMSBURG...SUPERIOR...SUTTON...WOLBACH AND YORK. 25187
The Omaha radar (KOAX), 115 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Dime to quarter size hail was also reported at the same time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472213, 5472214, 5472215.